Hail, Perry
- When
- May 24, 6:35 PM CST
- Where
- Perry County, 5 mi E of Pinckneyville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.083, -89.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 24, 12:15 PM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT WED MAY 24 2006 .DISCUSSION... EVEN CU HAVING A HARD TIME GETTING GOING IN CAPPED ENVIRO OF PAH FA. HOWEVER UPSTREAM RADAR MOSAIC SHOWS PRE FRONTAL CONVECTION BEGINNING AND MODELS DRIFT THIS SOUTH AND EAST WITH TIME...WHICH COULD AID/HELP BREAK CAP ENOUGH ESP NRN SECTIONS TO ALLOW FOR A LITTLE CONVECTION. AM UPDATE WE TRIMMED BACK 1ST PERIOD POPS BUT STILL LOOKING LIKE GOOD CHANCE TONIGHT AS PRE FRONTAL CONVECTIVE LINE WORKS ITS WAY TOWARD US. LATEST SWODY1 OFFERS LTL CHANGE W/UNSTABLE SOUPY ENVIRO BUT AWAITING UPPER DYNAMICS/SURFACE FRONT FOR PERHAPS BETTER CHC SVR TOMORROW/TOMORROW NIGHT. LATEST SWODY2 MAINTAINS ONLY SLGT RISK AS EXTENT OF TONIGHT/EARLY TOMORROW CONVECTION MAY LIMIT DIURNAL INSTABILITY...BUT POTENTIAL EXISTS FOR UPGRADE...WL MONITOR CLOSELY. WE TOOK A BLEND OF GFS/NAM AS GFS EXHIBITED SOME SIGNS OF CONVECTIVE FEEDBACK EARLY...AND PERHAPS AS A RESULT PAINTED BROADER POPS/QPF OVER THE AREA THRU THE PACKAGE. NAM MUCH MORE SUCCINCT AND AGGRESSIVE WITH PRE AND POST CONVECTIVE AND DRY AIR PUSHES...AND RESULTANT DROP OFF IN POPS IN BETWEEN THIS FROPA AND WEEKEND/EARLY NEXT WEEK EVOLUTION TO SUMMER-LIKE PATTERN SUPPORTIVE OF AT LEAST DIURNAL POP MENTION. FOR NOW WE LIKE THE 2 ROUNDS APPROACH WITH PRE FRONTAL POPS LATE TODAY/TONIGHT/EARLY TOMORROW...FOLLOWED BY A LULL AND THEN ANOTHER ROUND WITH FRONT SAME TIME TOMORROW/TOMORROW NIGHT. WE BOUGHT THE FROPA AND THEREFORE DROPPED THE FRI POP...BUT RETURN DIURNAL MENTION THIS WEEKEND THRU NEXT WEEK AS THE PATTERN SHIFT TO SUMMER LIKE RIDGE WITH HIGH TEMPS/HIGH TDS IS AT LEAST MODEL AGREED CERTAIN. GIVEN THIS ENTIRE APPROACH RESULTED IN ONLY MINOR TWEEKS TO THE EXISTENT FORECAST AND OUR MIDDLE GROUND MODEL PURCHASE WE PREFERRED A PERSISTENCE/COLLABORATIVE STRATEGY FORECAST THRU THE PACKAGE WITH REGARD TO TEMPS. THIS RESULTED IN MAINLY A MOS COMPROMISE SHORT TERM...AND A LEAN TO AOA MEX MOS NOS LONG TERM...VERY SIMILAR TO OUR INHERITANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 433 AM CDT WED MAY 24 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-250945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 433 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS. ISOLATED LARGE HAIL IS POSSIBLE. CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI THIS AFTERNOON AND EVENING...THEN MOVE EAST ACROSS THE LOWER OHIO VALLEY TONIGHT. AS THE STORMS MOVE INTO WESTERN KENTUCKY AND SOUTHWEST INDIANA TONIGHT...THEY MAY WEAKEN SOMEWHAT AS THEY ENCOUNTER MORE STABLE AIR. THEREFORE...THE RISK OF SEVERE WEATHER IS HIGHER OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH THURSDAY EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. THE RISK OF SEVERE STORMS IS MAINLY DURING THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO FORM ALONG A WEAK COLD FRONT AS IT CROSSES SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IN THE AFTERNOON. THESE STORMS WILL ACCOMPANY THE FRONT ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME THIS AFTERNOON THROUGH THURSDAY EVENING. MY
The Paducah radar (KPAH), 122 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507817.